Patient: Please advise if I could be pregnant. I menstruated on the 5-9 of September and had intercourse on the 13th, 21st and 26th, I got the nur-isterate injection on the 27th and only bled on the 16th of October, it was a very heavy period that lasted 2weeks. After this I had intercourse on the 10th of November, my injection was meant to end on the 27th of November and to date no menstruation. I’ve had mild cramping and some random breast sensitivity as well as mild nausea and dihorrea, I’ve also noticed an increase in apatite and increased sensitivity to smells. I may be paranoid but I am concerned. Is pregnancy a possibility?
Symptoms: Nausea, runny stomach, cramps, tender breasts occasionally, vivid dreams/nightmares, weight loss, get over heated quickly, increased gas.
Doctor: Hello,Thanks for contacting askthedoctor.com for an opinion.As you have had had heavy menses in october lasting fo r 2 weeks the chances of pregnancy due to intercourse on 26th september is ruled out . However , it is generally noticed that ovulation is prevented in the next cycle due to high progesterone levels secondary to the depot injection and hence amenorrhoea and contraception , both are characteristic.But it cannot be certainly omitted as a possibility unless the ovulation has been timed or if barrier contraception has been followed.Hence it is important to get a urine pregnancy test done to affirmatively rule out any pregnancy . In absence of pregnancy the symptoms experienced by you can be safely attributed to premenstrual syndrome which in absence f pregnancy exhibit or mimic early pregnancy symptoms and usually indicate that menses would ensue in few days. The symptoms generally last till the menses are completed and then subside on their own. So, its mandatory to rule out pregnancy first with beta cg based urine test.I hope i have answered your query in detail,wishing you good health,regards